MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number C1000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received regarding a clave¿ connector that experienced leakage during infusion.The report states that during the past month a few incidents with the clave connecter blue knobs leaking.The hub becomes stuck unpredictably and leaks out fluid.The customer also stated that radioactive tracer leaking onto a patient's arm as a result.The date of incident was on (b)(6) 2025 during infusion.The procedures were completed.The tests were still diagnostic level.No delay in diagnosis or treatment.The clave was attached to a stop-cock which was attached to a series of tubing and other stop-cocks.It was not accessed with a blunt or sharp.It was accessed within the target area.The clave was directly connected to the patient's iv.The clave site was on peripheral iv - left acf.No impact on the patient or healthcare provider, only a small drop was spilled on the patient, the majority of the dose went through the iv and was collected in the patient's heart.The test was still diagnostic, and the patient did not receive any additional radiation as a result.No contamination was found on any surface afterwards.The radioactive spill was cleaned up per facility protocol.Spill kit was not necessary; the patient's arm was cleaned with an alcohol swab and the supplies were placed in radioactive garbage afterwards.The tracer did not contaminate any external surfaces.The leak occur approximately at the 5-minute mark, after persantine had been infused.The set-up was patient iv -> clave needleless connector -> stop cock -> 7" extension tubing -> stop cock -> 63" persantine extension set with rotating leur -> stop-cock -> 60 ml syringe.Saline was also used.There was no adverse event or human harm; the patient still received the same amount of radiation as was ordered for their test originally.The test was still of diagnostic accuracy and therefore did not need to be repeated.
 
Additional Manufacturer Narrative
E1: this complaint was received through: (b)(6).The device is not available for evaluation.The investigation is pending completion.Upon completion a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Investigation summary: the complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history was reviewed and no nonconformities were found that would have led to the reported complaint.

Brand Name
CLAVE¿ CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22526801
Report Number9617594-2025-01473
Device Sequence Number9303171
Product Code FPA
UDI-Device Identifier00840619069896
UDI-Public(01)00840619069896(17)290801(10)14105230
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC1000
Device Lot Number14105230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60 ML SYRING, MFR UNKNOWN; 63" EXTENSION SET, MFR UNKNOWN; IV CATHETER, MFR UNKNOWN; PERSANTINE, MFR UNKNOWN; UNSPECIFIED 7" EXTENSION TUBING; UNSPECIFIED STOPCOCK, MFR UNKNOWN
Patient SexUnknown